Alert archive / Indiana / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Chicago, IL

June 8, 2015Lake County, Porter County, Indiana

NWS Chicago, IL issued this flash flood warning at Jun 8, 2015, 5:17 PM CDT for Lake County, Porter County, Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 5:17 PM CDT (22:17 UTC)
Expired
Jun 8, 2015, 11:15 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 75 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:47 PM CDTFLOODValparaiso, IN9 INCHES OF STANDING WATER AT N725W AND U.S. 30.
Jun 8, 6:47 PM CDTFLOODValparaiso, IN9 INCHES OF STANDING WATER AT N725W ANS U.S. 30.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS53 KLOT 082217
FFWLOT
INC089-127-090415-
/O.NEW.KLOT.FF.W.0005.150608T2217Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PORTER COUNTY IN NORTHWESTERN INDIANA...
  NORTHEASTERN LAKE COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 1115 PM CDT
    
* AT 516 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. THIS 
  REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GARY...PORTAGE...MERRILLVILLE...VALPARAISO...HOBART...CROWN
  POINT...CHESTERTON...LAKE STATION...PORTER...BURNS HARBOR...LAKES
  OF THE FOUR SEASONS...LINCOLN HILLS...WHEELER...SOUTH HAVEN...
  WINFIELD...NEW CHICAGO...OGDEN DUNES...TOWN OF PINES...BEVERLY
  SHORES AND KVPZ.

THIS INCLUDES...  
INDIANA UNIVERSITY NORTHWEST...VALPARAISO UNIVERSITY...INDIANA DUNES
STATE PARK...LAKE COUNTY FAIRGROUNDS...PORTER COUNTY FAIRGROUNDS...
AND SOUTH SHORE RAIL CATS BASEBALL.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH WHILE 
ON FOOT. 

&&

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RC
5 follow-up statements
360 
WGUS73 KLOT 082332
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CDT MON JUN 8 2015

INC089-127-090415-
/O.CON.KLOT.FF.W.0005.000000T0000Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-LAKE IN-
632 PM CDT MON JUN 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
PORTER AND NORTHEASTERN LAKE COUNTIES...

AT 630 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN PRODUCING 
THUNDERSTORMS MOVING OUT OF THE WARNED AREA. UP TO TWO INCHES OF 
RAIN FELL IN PARTS OF THE WARNED AREA. FLASH FLOODING IS LIKELY 
ONGOING IN FLOOD PRONE AREAS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARY...PORTAGE...MERRILLVILLE...VALPARAISO...HOBART...CROWN POINT...
CHESTERTON...LAKE STATION...PORTER...BURNS HARBOR...LAKES OF THE FOUR
SEASONS...LINCOLN HILLS...WHEELER...SOUTH HAVEN...WINFIELD...NEW
CHICAGO...OGDEN DUNES...TOWN OF PINES...BEVERLY SHORES AND KVPZ.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH WHILE 
ON FOOT. 

&&

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RC
444 
WGUS73 KLOT 090037
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT MON JUN 8 2015

INC089-127-090415-
/O.CON.KLOT.FF.W.0005.000000T0000Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-LAKE IN-
737 PM CDT MON JUN 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
PORTER AND NORTHEASTERN LAKE COUNTIES...

AT 736 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN FELL ACROSS 
THE WARNED AREA...WITH ESTIMATES OF UP TO TWO INCHES IN PORTIONS OF 
THE AREA. FLASH FLOODING IS LIKELY OCCURRING IN FLOOD PRONE PORTIONS 
OF THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARY...PORTAGE...MERRILLVILLE...VALPARAISO...HOBART...CROWN POINT...
CHESTERTON...LAKE STATION...PORTER...BURNS HARBOR...LAKES OF THE FOUR
SEASONS...LINCOLN HILLS...WHEELER...SOUTH HAVEN...WINFIELD...NEW
CHICAGO...OGDEN DUNES...TOWN OF PINES...BEVERLY SHORES AND KVPZ.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RC
905 
WGUS73 KLOT 090147
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CDT MON JUN 8 2015

INC089-127-090415-
/O.CON.KLOT.FF.W.0005.000000T0000Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-LAKE IN-
847 PM CDT MON JUN 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
PORTER AND NORTHEASTERN LAKE COUNTIES...

AT 846 PM CDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS 
PRODUCING HEAVY DOWNPOURS ACROSS PORTIONS OF THE WARNED AREA.  FLASH 
FLOODING IS LIKELY STILL ONGOING IN FLOOD PRONE PORTIONS OF THE 
AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARY...PORTAGE...MERRILLVILLE...VALPARAISO...HOBART...CROWN POINT...
CHESTERTON...LAKE STATION...PORTER...BURNS HARBOR...LAKES OF THE FOUR
SEASONS...LINCOLN HILLS...WHEELER...SOUTH HAVEN...WINFIELD...NEW
CHICAGO...OGDEN DUNES...TOWN OF PINES...BEVERLY SHORES AND KVPZ.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RC
974 
WGUS73 KLOT 090310
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1010 PM CDT MON JUN 8 2015

INC089-127-090415-
/O.CON.KLOT.FF.W.0005.000000T0000Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-LAKE IN-
1010 PM CDT MON JUN 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
PORTER AND NORTHEASTERN LAKE COUNTIES...

AT 1008 PM CDT...DOPPLER RADAR INDICATED THAT SHOWERS AND 
THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA. RADAR RAINFALL 
ESTIMATES INDICATE THAT GENERALLY LESS THAN A HALF INCH OF RAIN HAD 
FALLEN IN THE LAST THREE HOURS. WHILE RAINFALL HAS ENDED...RUNOFF 
FROM EARLIER RAINS OVER THE PAST 24 TO 36 HOURS WILL LIKELY CONTINUE 
TO RESULT IN STANDING WATER IN LOW SPOTS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
GARY...PORTAGE...MERRILLVILLE...VALPARAISO...HOBART...CROWN POINT... 
CHESTERTON...LAKE STATION...PORTER...BURNS HARBOR...LAKES OF THE 
FOUR SEASONS...LINCOLN HILLS...WHEELER...SOUTH 
HAVEN...WINFIELD...NEW CHICAGO...OGDEN DUNES...TOWN OF 
PINES...BEVERLY SHORES AND KVPZ.

THIS INCLUDES...  INDIANA UNIVERSITY NORTHWEST...VALPARAISO 
UNIVERSITY...INDIANA DUNES STATE PARK...LAKE COUNTY 
FAIRGROUNDS...PORTER COUNTY FAIRGROUNDS... AND SOUTH SHORE RAIL CATS 
BASEBALL.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RATZER
524 
WGUS73 KLOT 090353
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 PM CDT MON JUN 8 2015

INC089-127-090402-
/O.CAN.KLOT.FF.W.0005.000000T0000Z-150609T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-LAKE IN-
1053 PM CDT MON JUN 8 2015

...THE FLASH FLOOD WARNING FOR PORTER AND NORTHEASTERN LAKE COUNTIES
IS CANCELLED...

RAIN HAS ENDED OVER THE WARNED AREA...AND FLOOD WATERS CONTINUE TO 
RECEDE...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR 
PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 4138 8739 4163 8735 4162 8728 4163 8716
      4165 8714 4165 8712 4171 8693 4138 8693

$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:13 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 3:13 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT MON JUN 8 2015

.UPDATE...
1225 PM CDT

NO MAJOR CHANGES TO GOING FORECAST OTHER THAN TO BUMP POPS INTO
LIKELY CATEGORY THIS AFTERNOON FOR ANTICIPATED SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT. 12Z RAOB ANALYSIS SHOWS AREA IN LEFT
EXIT REGION OF IMPRESSIVE 100 KT+ 250 MB JET STREAK STRETCHING
ACROSS THE CENTRAL LAKES...AS WELL AS ENTRANCE REGION OF 70 TO 90
KT JET MAX/SHEARED SHORT WAVE DROPPING SOUTH THROUGH THE UPPER
MIDWEST THAT CAN BE SEEN ON W/V IMAGERY. LATEST VISIBLE SATELLITE
SHOWS AN UPTICK IN CU FORMATION OVER WISCONSIN AND FAR NORTHERN
ILLINOIS LIKELY IN RESPONSE TO UPWARD MOTION FROM APPROACHING UPPER
WAVE.

LOCAL ANALYSIS SHOWS US SOUTH OF A SURFACE TROUGH/SECONDARY COLD
FRONT...WITH DEWPOINTS IN THE 60S SOUTH AND 50S NORTH INTO
WISCONSIN. THERE IS ALSO A SHIFT FROM WEST-SOUTHWEST WINDS OVER
OUR AREA TO NORTHWEST BEHIND THE TROUGH IN WISCONSIN. EXPECTING
THE FORCED UPWARD MOTION FROM THE JET DYNAMICS AND SHORT WAVE AS
WELL AS SOME POOLING/CONVERGENCE ALONG TROUGH AXIS TO FOSTER
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THAT WILL START IN
WISCONSIN AND SLIDE SOUTHEAST THROUGH THE AFTERNOON. SPC
MESOANALYSIS INDICATES 1500 J/KG OF MLCAPE AND IF DEWPOINTS DONT
MIX OUT...COULD SEE THESE VALUES AT LEAST THIS HIGH AT PEAK
HEATING. WITH STEEP LOW LEVEL LAPSE RATES AND COOL 500 MB TEMPS IN
THE MINUS MID TEENS CELSIUS...IN ADDITION TO STRENGTHENING DEEP
LAYER SHEAR AS MID/UPPER SPEED MAX APPROACHES THIS
AFTERNOON...COULD SEE A FEW ORGANIZED STORMS STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 60 MPH AND MARGINALLY SEVERE.

HAVE KEPT LOW CHANCE POPS INTO THE EARLY EVENING GIVEN THAT LATE
SUNSET THIS TIME OF YEAR SLOWS DIURNAL STABILIZATION SOME...BUT
ONCE TO DARK...ANY LINGERING SHOWERS SHOULD QUICKLY COME TO AN
END.

RC

&&

.SHORT TERM...
259 PM CDT

THROUGH TUESDAY...

REFER TO PREVIOUS 1225 PM CDT AFD UPDATE FOR FULL THOUGHTS ON
CONVECTIVE EVOLUTION THIS AFTERNOON THROUGH EARLY THIS EVENING AND
REMAIN LARGELY UNCHANGED. SO FAR HAVE HAD QUARTER TO HALF DOLLAR
SIZE HAIL REPORTS IN NORTHERN LAKE COUNTY ILLINOIS. THERE WAS ALSO A
GOLF BALL SIZED HAIL REPORT IN KENOSHA COUNTY FROM AN EARLIER
STORM THERE. THERMODYNAMICS AND SHEAR WOULD SUPPORT POTENTIAL FOR
A FEW MORE STORMS PRODUCING HAIL UP TO QUARTER SIZE/OCCASIONALLY
LARGER AND GUSTS UP TO 60 MPH DUE TO NEAR DRY ADIABATIC LOW LEVEL
LAPSE RATES.

AFTER TROUGH PASSAGE AND LOSS OF INSTABILITY BY MID EVENING...THE
REST OF THE NIGHT SHOULD BE QUIET WITH CLEARING SKIES...LIGHT
WESTERLY WINDS AND LOWS IN THE UPPER 50S-LOW 60S OUTSIDE OF
CHICAGO AND MID 60S IN THE CITY.

A WEAK HIGH PRESSURE RIDGE AXIS WILL MOVE ACROSS THE AREA ON
TUESDAY...WHILE ALOFT WESTERLY WARM ADVECTION OF AIR MASS FROM
CENTRAL PLAINS WILL OCCUR. MODELS ARE AGAIN INDICATING DEEP MIXING
APPROACHING 750 MB...SO WITH 850 MB TEMPS APPROACHING THE UPPER
TEENS CELSIUS BY EARLY EVENING AND 925 MB TEMPS IN THE LOW 20S
CELSIUS AND PLENTY OF SUN...HIGHS ARE EXPECTED TO REACH THE MID
TO UPPER 80S. SOME UNCERTAINTY IN THE WIND FORECAST...AS THE DEEP
MIXING AND WEST TO WSW WINDS COULD PLAUSIBLY PRECLUDE A LAKE
BREEZE...BUT HEDGING ON THE STRONG HEATING OVER LAND AND COLD LAKE
WATERS TO ENABLE LAKE BREEZE TO FORM MID DAY AND PUSH JUST INLAND.
THIS WILL KEEP SHORE HIGHS IN THE UPPER 70S TO AROUND 80...WITH
SOME ADDITIONAL LATE DAY COOLING.

RC

&&

.LONG TERM...

TUESDAY NIGHT THROUGH MONDAY...

230 PM...LOW PRESSURE WILL BE MOVING ACROSS ONTARIO TUESDAY NIGHT
INTO WEDNESDAY WITH A TRAILING COLD FRONT MOVING SOUTH ACROSS THE
WESTERN LAKES TUESDAY NIGHT AND THEN ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING...WITH LOW
CONFIDENCE REGARDING FRONTAL TIMING. HOWEVER...EVEN WITH SOME
UNCERTAINTY REGARDING THE FRONT...THE GRADIENT BECOMES WEAK ENOUGH
THAT WINDS WILL LIKELY TURN OFF THE LAKE EITHER WITH A LAKE BREEZE
OR AS A RESULT OF THE FRONT BY MID/LATE AFTERNOON. EITHER WAY...
THIS BOUNDARY WILL LIKELY PROVIDE SUPPORT FOR THUNDERSTORMS AS
TEMPERATURES CLIMB INTO THE UPPER 80S/NEAR 90 WITH DEWPOINTS WELL
IN THE 60S...AND POSSIBLY NEAR 70 IF THEY BEGIN TO POOL AHEAD OF
THE FRONT. ACTIVITY APPEARS TO BE SOMEWHAT DIURNAL AND WOULD
LIKELY DISSIPATE THRU THE EVENING HOURS.

THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OF THE AREA BY THURSDAY
MORNING AND THEN SLOWLY LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD
BACK ACROSS THE AREA THURSDAY NIGHT AND CONTINUE INTO FRIDAY.
PERIODS OF HEAVY RAIN ARE CERTAINLY POSSIBLE. THE WARM FRONT WILL
THEN TURN BACK SOUTH WITH NORTHEASTERLY WINDS SPREADING BACK
ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECIP WILL
LIKELY TAPER OFF FROM NORTH TO SOUTH FRIDAY NIGHT BUT FROM THIS
DISTANCE...DIFFICULT TO GET TOO FANCY WITH POPS. POSSIBLE FOR FOG
TO DEVELOP FRIDAY NIGHT INTO SATURDAY ALONG THE LAKE FRONT.

THE PATTERN REPEATS AGAIN WITH THE FRONTAL BOUNDARY LIFTING BACK
NORTH SATURDAY NIGHT INTO SUNDAY MORNING. THERE COULD BE A PERIOD
OF SHOWERS/THUNDERSTORMS AS THIS FRONT LIFTS BACK NORTH. ANOTHER
LOW MOVES ACROSS ONTARIO SUNDAY NIGHT WITH ANOTHER COLD FRONT
MOVING SOUTH ACROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH
ANOTHER PERIOD OF SHOWERS/THUNDERSTORMS. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* LARGE SCALE WIND PATTERN...WSWLY-WLY WINDS GUSTING TO 20-25 KT
  THIS AFTERNOON.

* WIND SHIFT TO NORTH WITH AN OUTFLOW BOUNDARY PASSAGE. GUSTS TO
  30KT POSSIBLE.

* LINE OF THUNDERSTORMS MOVING THROUGH ORD/MDW AND SHOULD BE INVOF
  TERMINALS 08/21Z-09/01Z. BRIEF WIND GUSTS TO 50KT AND LARGE
  HAIL POSSIBLE.

* SCATTERED TSRA LATE THIS AFTERNOON...POSSIBLY INTO EARLY
  EVENING.

KREIN

//DISCUSSION...UPDATED 18Z...

MAIN ISSUES FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING WILL BE GUSTY WEST WINDS AND A CHANCE FOR SCATTERED
THUNDERSTORMS.

WINDS ACROSS THE REGION ARE WSWLY AND GUSTING TO ARND 25KT. THE
WINDS WILL REMAIN WSWLY THROUGH EARLY THIS AFTERNOON AHEAD OF A
WEAK PRE-FRONTAL TROUGH EXTENDING FROM NEWN IL THROUGH SERN IOWA.
THERE HAS BEEN SOME CLOUD DEVELOPMENT ALONG THE TROUGH AXIS...BUT
LITTLE IN THE WAY OF CONVECTIVE CLOUD GROWTH. DIURNAL CU IS
CURRENTLY DEVELOPING OVER NWRN INDIANA AND EAST-CENTRAL
ILLINOIS...WHERE COPIOUS AMOUNTS OF RAIN FELL LAST NIGHT. THERE IS
ALSO SOME DIURNAL CU DEVELOPMENT OVER FAR NERN IL AND SRN WI.
THERE LOCATIONS WHERE CU DEVELOPMENT IS NOTED ON THE SATELLITE
IMAGERY SHOULD BE THE FIRST TO SEE SOME SCT THUNDERSTORM ACTIVITY
AND A FEW CELLS ARE ALREADY DEVELOPING IN SERN WI. SINCE THERE IS
ONLY WEAK FOCUS AT AT THE SURFACE WITH THE PRE-FRONTAL
TROUGH...ANY THUNDERSTORM DEVELOPMENT WILL HAVE TO RELY ON DAYTIME
HEATING IN LOCATIONS OF HIGHER DEWPOINTS...THAT IS LOCATIONS AHEAD
OF THE PRE-FRONTAL TROUGH. THIS LEAVES SOME QUESTION AS TO TIMING
AND COVERAGE OF SHRA/TSRA INVOF THE TERMINALS. THE LATEST TRENDS
INDICATE SOME CU DEVELOPMENT INVOF THE TERMINALS...SO WILL NEED TO
KEEP SOME MENTION OF TS POSSIBILITY...BUT STILL ANTICIPATE
COVERAGE WILL BE SCATTERED AND CONFIDENCE IN THUNDER DIRECTLY AT
THE TERMINALS IS LOW.

THE PRE-FRONTAL TROUGH SHOULD PUSH THROUGH NWRN IN BY LATE
AFTERNOON WITH WINDS VEERING A LITTLE MORE WLY...AND ADVECTING IN
SOME DRIER AIR AT THE SFC. SO...PCPN CHANCES SHOULD DIMINISH AT
SUNSET. A WEAK COLD FRONT EXTENDING FROM CNTRL WI TO ERN IA IS
EXPECTED TO PUSH THROUGH THE AREA EARLY THIS EVENING...ALLOWING
WINDS TO FURTHER VEER TO NWLY WITH EVEN DRIER AIR OVERSPREADING
THE AREA. SO...EXPECT DRY CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT AND THROUGH TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM TO HIGH CONFIDENCE IN LARGE SCALE WIND TRENDS.

* MEDIUM CONFIDENCE IN SCATTERED TSRA ACROSS THE REGION THIS
  AFTERNOON UNTIL AROUND SUNSET.

* MEDIUM CONFIDENCE IN COVERAGE/TIMING/DIRECT IMPACT OF
  THUNDERSTORMS ON THE TERMINALS.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR. SOUTHWEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. EAST WINDS.
FRIDAY...TSRA LIKELY DURING THE DAY. SOUTHWEST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. NORTHEAST WINDS.
SUNDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF

&&

.MARINE...

306 PM...LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL MOVE EAST
TONIGHT WITH A TRAILING COLD FRONT MOVING SOUTH OF THE LAKE THIS
EVENING. AREAS OF DENSE FOG HAVE PERSISTED ALL DAY AND CONFIDENCE
REGARDING WHEN THESE WILL IMPROVE IS LOW. ITS POSSIBLE AS THE
GRADIENT WEAKENS THIS EVENING INTO OVERNIGHT...POCKETS OF DENSE
FOG MAY CONTINUE. ANOTHER AREA OF LOW PRESSURE WILL MOVE ACROSS
ONTARIO TUESDAY NIGHT INTO WEDNESDAY WITH A TRAILING COLD FRONT
MOVING SOUTH ACROSS THE LAKE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT...
LIKELY INTO THE 15-25 KT RANGE. THE GRADIENT ONCE AGAIN BECOMES
QUITE WEAK BEHIND THIS FRONT LATER WEDNESDAY NIGHT INTO THURSDAY.

LOW PRESSURE WILL MOVE FROM THE PLAINS THURSDAY NIGHT TO THE WESTERN
LAKES FRIDAY NIGHT...AS IT SLOWLY WEAKENS. WITH HIGH PRESSURE ACROSS
THE NORTHERN LAKES...WINDS WILL TURN NORTHEAST AND MAY INCREASE IN
SPEED...PERHAPS INTO THE 15-20KT RANGE FOR A SHORT TIME. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 7 PM
     MONDAY.

     DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 9 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 8, 3:47 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 8 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
  HAIL UP TO THE SIZE OF HALF DOLLARS.
  WIND GUSTS TO 60 MPH.
  OCCASIONAL CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL GRADUALLY SLIDE
  SOUTHEAST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON.
  THESE THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE HAS CAUSED SCATTERED THUNDERSTORMS
  TO DEVELOP. UNSEASONABLY COLD AIR ALOFT ASSOCIATED WITH THIS
  DISTURBANCE WILL CONTINUE TO ALLOW FOR AMPLE INSTABILITY TO
  SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT AND INTENSIFICATION.
  WIDESPREAD SEVERE STORMS ARE NOT LIKELY WITH THIS
  ACTIVITY...BUT THE STRONGEST STORMS WILL BE SEVERE...WITH HAIL
  UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN AT
BANKFULL STAGE OR IN FLOOD THROUGH MID TO LATE WEEK.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE THROUGH THIS EVENING.

&&

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
ALONG THE ILLINOIS SHORE AND PARTS OF THE INDIANA SHORE THROUGH
EARLY EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. SOME
OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING.
SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 8, 4:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             SCHERERVILLE            41.49N 87.45W
06/08/2015  E1.75 INCH       LAKE               IN   TRAINED SPOTTER

            DAMAGE TO VEHICLES REPORTED.

&&

MDB
Local storm report, Jun 8, 4:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             LAKE VILLA              42.42N 88.08W
06/08/2015  E1.00 INCH       LAKE               IL   FIRE DEPT/RESCUE

            MONAVILLE ROAD AND ROUTE 59.

&&

MDB
Local storm report, Jun 8, 4:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             SUGAR GROVE             41.77N 88.46W
06/08/2015  E1.75 INCH       KANE               IL   EMERGENCY MNGR

            AT AURORA AIRPORT.

&&

MDB
Local storm report, Jun 8, 4:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             BENSENVILLE             41.96N 87.94W
06/08/2015  M1.00 INCH       DUPAGE             IL   TRAINED SPOTTER

            YORK AND MAIN.

&&

C
Local storm report, Jun 8, 5:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             GRIFFITH                41.52N 87.42W
06/08/2015  E1.00 INCH       LAKE               IN   PUBLIC

            SOCIAL MEDIA.

&&

C
Local storm report, Jun 8, 5:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             SUGAR GROVE             41.77N 88.46W
06/08/2015  M1.75 INCH       KANE               IL   PUBLIC

            SOCIAL MEDIA.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:14 PM CDTRiver Flood WarningLOTLake, Newton51 days
Jun 7, 9:25 PM CDTRiver Flood AdvisoryLOTJasper60 hr
Jun 7, 9:25 PM CDTRiver Flood AdvisoryLOTNewton4 days
Jun 7, 10:14 PM CDTFlash Flood WarningLOTJasper, Lake, Newton, Porter5 hr
Jun 7, 11:10 PM CDTAreal Flood AdvisoryLOTBenton, Jasper, Lake, Newton, Porter11 hr
Jun 8, 4:21 AM CDTRiver Flood WarningLOTJasper22 days
Jun 8, 7:49 AM CDTRiver Flood WarningLOTNewton26 days
Jun 8, 9:01 AM CDTRiver Flood WarningLOTJasper, Porter3 days
Jun 8, 3:56 PM CDTSevere Thunderstorm WarningLOTPorter49 min
Jun 8, 4:03 PM CDTSevere Thunderstorm WarningLOTLake14 min
Jun 8, 4:20 PM CDTSevere Thunderstorm WarningLOTLake40 min
Jun 8, 4:55 PM CDTAreal Flood AdvisoryLOTLake, Porter4 hr
Jun 8, 4:55 PM CDTSevere Thunderstorm WarningLOTLake, Porter56 min
Jun 8, 6:02 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Newton, Porter43 min
Jun 8, 6:44 PM CDTSevere Thunderstorm WarningLOTJasper32 min
Jun 8, 6:53 PM CDTSevere Thunderstorm WarningLOTBenton, Newton37 min

Nearby

Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.